MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW CATH-LAB SHEATH INTRO SET; CATHETER PERCUTANEOUS

ARROW INTERNATIONAL LLC ARROW CATH-LAB SHEATH INTRO SET; CATHETER PERCUTANEOUS
Catalog Number CL-07724
Medical Device Problem Code Dent in Material (2526)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/28/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that "during the procedure according to ifu, the md found dilator dent.So the md opened up the new kit to finish the procedure." there was no patient harm or injury.No medical intervention required.The patient's current condition is reported as "fine".
 
Additional Manufacturer Narrative
(b)(4) the customer returned one opened super arrow flex sheath set for analysis.Signs of use were observed in the form of biological material.Upon receipt, the dilator was advanced through the sheath.The dilator was removed from the sheath for inspection.Visual analysis revealed significant deformation to the distal tip of the dilator.White residue was observed at the distal tip of the sheath.No other defects or abnormalities were observed.The inner and outer diameter of the distal tip of the dilator was unable to be accurately measured due to the deformation.The returned dilator was functionally tested per the instructions for use (ifu) provided with this device.The ifu instructs the user, "thread tapered tip of sheath/dilator assembly over guidewire.Grasping near skin, advance assembly into vessel with slight twisting motion to desired position." a lab inventory 0.035" guidewire was used.The outer diameter of the guidewire measured 0.0331".The dilator was advanced over the proximal end of the guidewire.Resistance was noted as the guidewire reached the proximal end of the dilator.The guidewire was removed, and an attempt was made to advance the guidewire through the proximal end of the dilator hub.A small amount of hard, translucent foreign material was dislodged.A second attempt was then made to advance the distal tip of the dilator over the proximal end of the guidewire.A larger piece of foreign material was dislodged.Once the foreign material was cleared from the dilator lumen, the guidewire was able to be passed through the dilator with no resistance.The foreign material dislodged during functional testing was sent for ftir analysis.The testing results indicated that the material is likely recrystallized saline, possibly from flushing of the dilator performed prior to use in the clinical setting.Manufacturing and design assurance were contacted as part of this investigation.As the foreign material was not identified to be manufacturing related, and the damage was identified during use, it was determined that the root cause is undeterminable.A device history record review was performed, and no relevant findings were identified.The ifu provided with this kit warns the user, "do not apply excessive force in removing guidewire or sheath/dilator.If withdrawal cannot be easily accomplished, determine cause using fluoroscopic guidance and request further consultation, if necessary." the customer report of a damaged dilator tip was able to be confirmed through investigation of the returned sample.Visual analysis revealed deformation to the distal tip of the dilator.During functional testing, multiple pieces of hard, translucent foreign material were dislodged from the dilator lumen.These pieces were tested using ftir analysis.The results indicate that the material is likely recrystallized saline and did not originate from any part of the manufacturing process.After the foreign material was cleared, the dilator was able to be advanced over a lab inventory guidewire with no resistance.A device history record review was performed, and no relevant findings were identified.Based on the customer report that the defect occurred during use and the appearance of the damage to the dilator tip, the root cause appears consistent with damage due to undue force when inserting the dilator over the guide wire; however, the root cause cannot be determined as it is unknown if the damage to the dilator tip occurred before or after the customer handled.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description

Brand Name
ARROW CATH-LAB SHEATH INTRO SET
Common Device Name
CATHETER PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key23245345
Report Number9680794-2025-00827
Device Sequence Number16055920
Product Code DQY
UDI-Device Identifier00801902001900
UDI-Public(01)00801902001900(11)240918(17)290831(10)14F24J0148(21)
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K862056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCL-07724
Device Lot Number14F24J0148
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/15/2025
Supplement Date Received by Manufacturer11/07/2025
Initial Report FDA Received Date10/08/2025
Supplement Report FDA Received Date11/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown